Alert archive / Louisiana / Flash Flood Warnings in 2015

Flash Flood Warning 36, NWS Shreveport, LA

May 18, 20154 parishes in Louisiana

NWS Shreveport, LA issued this flash flood warning at May 18, 2015, 1:29 PM CDT for 4 parishes in Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 18, 2015, 1:29 PM CDT (18:29 UTC)
Expired
May 18, 2015, 4:30 PM CDT
In force
3 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
None

Counties Caldwell Parish, LA, Jackson Parish, LA, LaSalle Parish, LA, Winn Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 6.5 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2015-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 840 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2015-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
840 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
899 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

286 
WGUS54 KSHV 181829
FFWSHV
LAC021-049-059-127-182130-
/O.NEW.KSHV.FF.W.0036.150518T1829Z-150518T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
129 PM CDT MON MAY 18 2015

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CALDWELL PARISH IN NORTH CENTRAL LOUISIANA...
  NORTHEASTERN WINN PARISH IN NORTH CENTRAL LOUISIANA...
  SOUTHEASTERN JACKSON PARISH IN NORTH CENTRAL LOUISIANA...
  NORTHEASTERN LA SALLE PARISH IN NORTH CENTRAL LOUISIANA...

* UNTIL 430 PM CDT
    
* AT 125 PM CDT...DOPPLER RADAR INDICATED 
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  COLUMBIA...OLLA...CLARKS...GRAYSON...SIKES...STANDARD...
  BURLINGTON...SPAULDING...RIVERTON AND KELLY.

ADDITIONAL RAINFALL AMOUNTS UP TO ONE AND A HALF INCHES IS POSSIBLE 
IN THE WARNED AREA. WIDESPREAD LIGHT TO MODERATE RAINFALL LINGERING 
ACROSS THE AREA THROUGH THE MID AFTERNOON. AS FOUR TO NEARLY 8 
INCHES OF RAINFALL HAS OCCURRED SINCE LAST NIGHT...  
ROADWAYS...DITCHES AND LOW LYING AREAS MAY EXPERIENCE CONTINUED    
FLOODING FOR THE NEXT FEW HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

KEEP CHILDREN AWAY FROM STORM DRAINS...CULVERTS...CREEKS AND STREAMS.
WATER LEVELS CAN RISE RAPIDLY AND SWEEP CHILDREN AWAY.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3208 9190 3207 9193 3206 9191 3201 9189
      3197 9189 3197 9191 3193 9190 3193 9200
      3191 9201 3185 9251 3217 9261 3217 9190
      3214 9190 3213 9188 3210 9187

$$

VII

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at May 18, 1:23 PM CDT, 6 minutes earlier.

Area forecast discussion, May 18, 1:23 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
123 PM CDT MON MAY 18 2015

.AVIATION...
EXTREMELY HEAVY RAINFALL IS BEGINNING TO DIMINISH...WITH LGT TO
MOD PRECIP CONTINUING THRU MID AFTN AT KMLU...AND ABOUT TO END AT
KSHV. TEMPO MVFR CONDITIONS ACROSS LA/AR PORTIONS OF AREA WILL
TRANSITION TO VFR CIGS BY AROUND 18/21Z. HOWEVER...CONDITIONS
IDEAL FOR DENSE FOG OVERNIGHT AS GROUND SFC TO REMAIN FLOODED INTO
THE EVE...LGT WINDS...AND COOL AFTN TEMPS GIVE WAY TO CLEARING
SKIES. IFR CONDITIONS LATE TONIGHT BECMG VFR BY MID MORNING TUE
WITH GOOD WARMING AND LGT SOUTHERLY WINDS./VII/.

&&

.PREV DISCUSSION... /ISSUED 1123 AM CDT MON MAY 18 2015/

DISCUSSION...
A SIGNIFICANT AND POTENTIALLY LIFE THREATENING FLASH FLOOD EVENT
IS ONGOING THIS MORNING ACROSS MUCH OF E TX/N LA...AS A MESSY
MESOSCALE AND SYNOPTIC SETUP IS IN PLACE RESULTING IN WIDESPREAD
FLASH FLOODING ACROSS THE SRN HALF OF THE REGION. THE 16Z SFC
ANALYSIS INDICATES A WEAK W-E SFC BNDRY EXTENDING FROM NEAR JAS TO
DRI AND S OF AEX...WHICH HAS BEEN REINFORCED SWD FROM A COLD POOL
THAT HAS DEVELOPED FROM INTENSE CONVECTION OVER DEEP E TX/NCNTRL
LA. MEANWHILE...A LARGE SYMETRICAL OUTFLOW BNDRY FROM THIS
CONVECTION CONTINUES TO LIFT N ACROSS E TX AND W INTO CNTRL
TX...CONTRIBUTING INTO ADDITIONAL HEAVY RAINFALL DEVELOPING ALONG
THE I-20 CORRIDOR OF E TX/NW LA. A STRONGLY DIFFULENT REMAINS IN
PLACE CONTRIBUTING TO LARGE SCALE FORCING AHEAD OF A SHORTWAVE
WELL DEPICTED OVER SRN OK/ECNTRL TX...WHICH SHOULD CONTINUE
TO GRADUALLY SHIFT E THROUGH THE AFTERNOON. WIDESPREAD RAINFALL
TOTALS OF 3-5 INCHES...WITH ISOLATED AMOUNTS NEARING 8
INCHES...HAVE ALREADY FALLEN ACROSS THESE AREAS SINCE EARLY THIS
MORNING...WITH ADDITIONAL AMOUNTS OF 1-3 INCHES POSSIBLE THIS
AFTERNOON.

DID UPDATE THE FORECAST TO INCREASE POPS TO HIGH END CATEGORICAL
FOR MUCH OF THE WATCH AREA TODAY. ALSO LOWERED TEMPS ACROSS THE
BOARD...WITH MOST LOCALES IN THE RAIN SHIELD LIKELY NOT CLIMBING
OUT OF THE 70S.

ZONE UPDATE ALREADY OUT...GRIDS WILL BE AVAILABLE SHORTLY.

15

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  77  69  85  70 /  80  30  30  30
MLU  76  68  85  70 / 100  30  40  30
DEQ  83  66  81  67 /  20  30  30  30
TXK  83  67  82  67 /  30  30  30  30
ELD  79  67  83  68 /  50  30  30  30
TYR  80  69  83  70 /  70  20  30  20
GGG  79  68  84  69 /  70  20  30  20
LFK  78  70  85  71 / 100  20  40  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR ARZ072-073.

LA...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR LAZ001>006-
     010>014-017>022.

OK...NONE.
TX...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR TXZ136>138-
     149>153-165>167.

&&
Hazardous weather outlook, May 18, 4:40 AM CDT, 8 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
440 AM CDT MON MAY 18 2015

ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-124>126-
181700-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-
UPSHUR-MARION-
440 AM CDT MON MAY 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA TODAY AND
TONIGHT. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORM CHANCES WILL CONTINUE ACROSS THE AREA THROUGH SUNDAY.
NO WIDESPREAD SEVERE WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ARZ072-073-LAZ001>006-010>014-017>022-TXZ136>138-149>153-165>167-
181700-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-
NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
440 AM CDT MON MAY 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER
THE AREA AND SPREAD NORTHEAST TODAY. HEAVY RAINFALL AND LOCALLY
GUSTY WINDS WILL BE POSSIBLE WITH THE STRONGER STORMS. THE MAIN
HAZARD WILL BE FLASH FLOODING...WITH ADDITIONAL RAINFALL AMOUNTS
OF ONE TO THREE INCHES POSSIBLE IN A SHORT PERIOD OF TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORM CHANCES WILL CONTINUE ACROSS THE AREA THROUGH SUNDAY.
NO WIDESPREAD SEVERE WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TODAY...MAINLY DUE TO FLOODING.

In the hours before

Local storm report, May 18, 11:16 AM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1116 AM CDT MON MAY 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     FLASH FLOOD      5 N HUDSON              31.40N  94.79W
05/18/2015                   ANGELINA           TX   LAW ENFORCEMENT

            FLASH FLOODING ALONG FARM TO MARKET ROAD 2021...JUST
            OFF OF HWY 69.

&&

EVENT NUMBER SHV1500488

20
Local storm report, May 18, 11:21 AM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1121 AM CDT MON MAY 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 AM     FLASH FLOOD      LUFKIN                  31.33N  94.73W
05/18/2015                   ANGELINA           TX   LAW ENFORCEMENT

            LAW ENFORCEMENT...BROADCAST MEDIA...AND PUBLIC CONFIRM
            WIDESPREAD STREET FLOODING ACROSS THE CITY OF LUFKIN.

&&

EVENT NUMBER SHV1500489

20
Local storm report, May 18, 11:26 AM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1126 AM CDT MON MAY 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0952 AM     FLASH FLOOD      4 NNE HUDSON            31.39N  94.77W
05/18/2015                   ANGELINA           TX   PUBLIC

            PUBLIC PHOTO CONFIRM FLOODING ACROSS US HWY 69.

&&

EVENT NUMBER SHV1500490

20
Local storm report, May 18, 12:01 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1201 PM CDT MON MAY 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 AM     FLASH FLOOD      COLUMBIA                32.10N  92.08W
05/18/2015                   CALDWELL           LA   LAW ENFORCEMENT

            WIDESPREAD FLOODING ACROSS CALDWELL PARISH. PARISH
            BEGINS SANDBAGGING EFFORTS TO HANDLE FLOODING.

&&

EVENT NUMBER SHV1500491

20
Local storm report, May 18, 12:35 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1235 PM CDT MON MAY 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     FLASH FLOOD      RUSTON                  32.53N  92.64W
05/18/2015                   LINCOLN            LA   EMERGENCY MNGR

            *** 1 FATAL, 2 INJ *** A CHILD PERISHED WHEN A CAR
            CARRYING AN ADULT AND 2 CHILDREN WAS SWEPT OFF LITTLE
            RIVER RD IN RUSTON. THE 2 SURVIVORS WERE TAKEN TO THE
            HOSPITAL FOR UNKNOWN INJURIES.

&&

EVENT NUMBER SHV1500492

20
Local storm report, May 18, 1:25 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
125 PM CDT MON MAY 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     FLASH FLOOD      18 NW ROBELINE          31.88N  93.52W
05/18/2015                   DE SOTO            LA   PUBLIC

            2 MILES N OF MARTHAVILLE HWY 487 HAS 6 TO 10 INCHES OF
            RAPIDLY FLOWING WATER ACROSS THE ROAD.

&&

EVENT NUMBER SHV1500493

10

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 7:55 PM CDTSpecial Weather StatementSHVOuachita65 min
May 17, 8:13 PM CDTAreal Flood AdvisorySHVCaldwell, Grant, LaSalle, Ouachita, Union3 hr
May 18, 3:21 AM CDTFlash Flood WarningSHVBossier, Caddo, De Soto, Webster2 hr
May 18, 5:42 AM CDTFlash Flood WarningSHVCaddo93 min
May 18, 6:02 AM CDTFlash Flood WarningSHVBienville, Caldwell, Jackson, Lincoln, Ouachita3 hr
May 18, 6:52 AM CDTSpecial Weather StatementSHVNatchitoches38 min
May 18, 7:13 AM CDTFlash Flood WarningSHVBienville, Caldwell, Jackson, Natchitoches, Red River, Winn3 hr
May 18, 8:21 AM CDTSpecial Weather StatementSHVNatchitoches54 min
May 18, 8:59 AM CDTFlash Flood WarningSHVBienville, Caldwell, Jackson, Lincoln, Ouachita2 hr
May 18, 9:16 AM CDTFlash Flood WarningSHVDe Soto, Grant, LaSalle, Natchitoches, Sabine, Winn4 hr
May 18, 9:58 AM CDTSpecial Weather StatementSHVNatchitoches47 min
May 18, 10:28 AM CDTFlash Flood WarningSHVBienville, Bossier, Caddo, De Soto, Jackson, Natchitoches and 4 more4 hr
May 18, 10:37 AM CDTFlash Flood WarningSHVCaldwell, Jackson, LaSalle, Winn3 hr
May 18, 10:57 AM CDTAreal Flood AdvisorySHVBienville, Caldwell, Jackson, Lincoln, Ouachita, Union3 hr
May 18, 11:15 AM CDTRiver Flood WarningSHVBienville, Bossier, Caddo, Natchitoches, Red River47 days
May 18, 11:15 AM CDTRiver Flood WarningSHVGrant, Natchitoches, Red River49 days
May 18, 11:21 AM CDTRiver Flood WarningSHVBienville, Bossier, Red River, Webster12 days
May 18, 11:43 AM CDTRiver Flood WarningSHVCaldwell, Grant, LaSalle, Winn9 days
May 18, 1:14 PM CDTFlash Flood WarningSHVDe Soto, Grant, LaSalle, Natchitoches, Sabine, Winn2 hr
May 18, 1:34 PM CDTRiver Flood WarningSHVDe Soto11 days
May 18, 3:27 PM CDTAreal Flood AdvisorySHVCaldwell, Grant, LaSalle2 hr

Nearby

Flash Flood Warnings in Louisiana, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.